MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 33MECJ-502
Medical Device Problem Codes Incomplete Coaptation (2507); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Heart Failure/Congestive Heart Failure (4446)
Date of Event 01/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 10 jan 2026, a 33mm sjm masters series valve expanded cuff was implanted in the patient.Twenty four hours later, it was noted that the a thrombus was built on the valve.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 33mm sjm masters series valve expanded cuff was implanted in the patient.Twenty four hours later, patient needed more inotropes and a transesophageal echocardiogram (tee) showed a thrombus was built on the valve.Intraoperatively, the patient was hemodynamically stable and dry, with no visible bleeding.However, in the intensive care unit, due to increased chest tube drainage output, medications were administered.The patient was reoperated the next day because one leaflet was not moving.The patient was reported recovered.
 
Additional Manufacturer Narrative
An event of leaflet incomplete coaptation, (valve explanted due to leaflets not moving normally) and thrombus on the valve was reported.The valve was returned with tissue present.Both leaflets were noted to be immobile due to the excessive tissue.Sutures were present on the cuff.No other anomalies were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of reported problem thrombus could not be conclusively determined.The material on the valve may have contributed to the limited mobility of one of the leaflets.However, this could not be confirmed.The reported surgical intervention and unexpected medical intervention was a result of case-specific circumstances as the valve was explanted surgically and patient was admitted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24272476
Report Number2135147-2026-00663
Device Sequence Number9947760
Product Code LWQ
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number33MECJ-502
Device Catalogue Number33MECJ-502
Device Lot NumberC00020589
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2026
Supplement Date Received by Manufacturer06/08/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown